Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 418, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2005, 7:42 PM CDT for Morehouse Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 7:42 PM CDT (00:42 UTC)
- Expired
- May 24, 2005, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 189 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 250042 SVRJAN LAC067-250145- /O.NEW.KJAN.SV.W.0418.050525T0042Z-050525T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 742 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA THIS INCLUDES THE CITY OF BASTROP * UNTIL 845 PM CDT * AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF BASTROP...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF BASTROP BY 810 PM CDT LAT...LON 3299 9207 3272 9205 3264 9164 3300 9158 $$ DAB
3 follow-up statements
000 WWUS54 KJAN 250105 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 805 PM CDT TUE MAY 24 2005 LAC067-250145- /O.CON.KJAN.SV.W.0418.000000T0000Z-050525T0145Z/ MOREHOUSE LA- 805 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR MOREHOUSE PARISH... AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BEEKMAN...OR ABOUT 9 MILES SOUTH OF CROSSETT...MOVING NORTHEAST AT 20 MPH. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3301 9206 3272 9205 3264 9164 3301 9159 $$ DAB
000 WWUS54 KJAN 250120 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 820 PM CDT TUE MAY 24 2005 LAC067-250145- /O.CON.KJAN.SV.W.0418.000000T0000Z-050525T0145Z/ MOREHOUSE LA- 820 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR NORTHERN MOREHOUSE PARISH... AT 818 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF BEEKMAN...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BONITA. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3301 9206 3287 9206 3282 9162 3301 9159 $$ DAB
000 WWUS54 KJAN 250130 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 830 PM CDT TUE MAY 24 2005 LAC067-250140- /O.CAN.KJAN.SV.W.0418.000000T0000Z-050525T0145Z/ MOREHOUSE LA- 830 PM CDT TUE MAY 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MOREHOUSE PARISH IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MOREHOUSE PARISH. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3301 9206 3287 9206 3282 9162 3301 9159 $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:14 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 24, 6:14 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 614 PM CDT TUE MAY 24 2005 .UPDATE...STRONG THUNDERSTORMS ARE SPREADING EAST OVER EAST MISSISSIPPI. SO HAVE UPDATED ZONES TO REFLECT THIS. && PREVIOUS DISCUSSION... 315 PM CDT TUE MAY 24 2005 .SHORT TERM...DISTINCT BOUNDARY HAS SET UP FROM SE AR INTO SRN MS AHEAD OF MESOSCALE CONVECTIVE VORTEX/MCV/ OVER OZARK REGION. STRONG DRY INTRUSION FROM OH VALLEY TO TN VALLEY REGION HAS ENHANCED CONVERGENCE ALONG THE BOUNDARY...RESULTING IN SIGNIFICANT MOISTURE POOLING OVER IMMEDIATE ARKLAMISS REGION RESULTING IN 100 MB MEAN LAYER CAPE AROUND 3500 J/KG. DEEP LAYER SHEAR IS MODEST...BUT APPEARS TO BE ENOUGH TO ORGANIZE DEVELOPING STORMS EARLY THIS AFTN. EXPECT COVERAGE WILL INCREASE OVER THE LATE AFTN/ERLY EVNG HOURS ACROSS THE SW HALF OF THE FORECAST AREA...ESPECIALLY ALONG AND SW OF A GREENVILLE TO BRANDON TO HATTIESBURG LINE. STORMS WILL BECOME STRONG...AND A FEW WILL REACH SEVERE LIMITS GIVEN THE STRONG INSTABILITY. IF STORMS CAN ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM/MCS/ THEN THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE. LOCALLY VERY HEAVY RAINFALL WILL ALSO OCCUR GIVEN THE RICH BOUNDARY LAYER AND RATHER HIGH PRECIPITABLE WATER AIRMASS NEAR 2 INCHES OVER THE ARKLAMISS REGION. HAVE HIT PRECIP CHANCES HARDEST OVER NE LA AND SW MS BASED ON CURRENT TRENDS...AND EXPECTATION FOR MOISTURE CONVERGENCE TO GRADALLY SHIFT SW AS STRONG DRY AIR INTRUSION CONTINUES FROM THE NE OVERNIGHT. BY WEDNESDAY...BETTER MOISTURE CONVERGENCE WILL EXIST OVER THE SOUTHWEST CORNER OF THE FORECAST AREA. DRIER AIR WILL BE STORY OVER MOST OF THE FORECAST AREA BY WEDNESDAY AFTERNOON AND NIGHT. COOLER LOW TEMPS ARE IN STORE WEDNESDAY NIGHT. /EC/ THURSDAY...SFC FRONT CURRENTLY AFFECTING THE AREA PROGGED TO BE SUPPRESSED TO OUR SOUTH AND WEST. THE AIRMASS OVER THE REGION WILL REMAIN ON THE DRIER SIDE WITH SFC DEWPOINTS RANGING FROM THE MID 50S NE TO LOWER 60S SW. HAVE GONE AHEAD AND REMOVED RAIN BEARING POPS. 925MB/850MB TEMPS SUGGEST TEMPS WILL BE A BIT COOLER THAN THE PAST FEW DAYS...WITH HIGHS RANGING FROM AROUND 80 NE TO MID 80S SW. FRIDAY...LOOKS LIKE THE FRONT WILL BEGIN A WAFFLE BACK TOWARD THE AREA AND FLIRT WITH AT LEAST THE WESTERN PORTION OF THE CWFA. SFC DEWPOINTS AND TEMPS WILL BE BACK ON THE RISE...WITH DEWPOINTS BACK INTO THE 60S AND HIGHS IN THE MID 80S. HAVE MAINTAINED SLGT CHC POPS./GAGAN/ .LONG TERM... MED RANGE GUIDANCE EXHIBITING FAIR CONSISTENCY W/RT THE LARGE SCALE PATTERN DURING THIS PERIOD. TWO MAIN FEATURES WILL GOVERN OUR WEATHER REGIME: THE LARGE SCALE UPPER PATTERN WILL FEATURE A REX BLOCK WHILE THE MESOSCALE IN OUR REGION WILL BE DOMINATED BY A WAFFLING SFC BOUNDARY. THE BEST WORD TO DESCRIBE THE UPCOMING WEEKEND IS UNSETTLED. THE LOWER MS RIVER VALLEY WILL GENERALLY RESIDE IN NORTHWEST FLOW ALOFT...PRONE TO A SERIES OF DISTURBANCES ROTATING AROUND AN UPPER LOW CENTERED OVER THE WESTERN GREAT LAKES. PIN POINTING THE TIMING OF ANY ONE DISTURBANCE A RATHER FUTILE EFFORT...THUS CHC POPS HAVE BEEN INCLUDED FOR EACH PERIOD THIS WEEKEND INTO EARLY NEXT WEEK. READ: THERE WILL BE DRY TIME DURING THIS PERIOD. THIS MAKES THE TEMPERATURE FORECAST RATHER TRICKY. FOR THE MOST PART...REMAINED CONSERVATIVE WITH HIGHS IN THE 83-87F RANGE. PROGGED 925/850MB TEMPS SUGGEST THAT THIS IS QUITE REASONABLE. HOWEVER...IF AN MCS WERE TO AFFECT THE REGION DURING OUR BEST HEATING HOURS (9AM-2PM) THEN COOLER TEMPS ARE LIKELY. IT APPEARS THAT THE REX PATTERN SHOULD BEGIN TO BREAK DOWN EARLY NEXT WEEK...WITH UPPER TROUGHING OVER THE INTERMOUNTAIN WEST AND UPPER RIDGING OVER THE CENTRAL CONUS. THIS WOULD REMOVE THE SFC FRONT AND WARM TEMPS TO AT OR A FEW DEGREES ABOVE AVG. /GAGAN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 65 82 60 / 20 30 10 20 MERIDIAN 90 61 82 58 / 10 20 10 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: GAGAN
Hazardous weather outlook, May 24, 3:44 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 344 PM CDT TUE MAY 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252044- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 344 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY TO THE SOUTHWEST OF A GREENVILLE TO BRANDON TO HATTIESBURG LINE. THE PRIMARY SEVERE WEATHER RISK IN THESE AREAS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF QUARTERS. A FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS INTO SOUTHERN MISSISSIPPI IS SERVING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE IS VERY UNSTABLE AND MOIST ALONG THE BOUNDARY AND THIS IS CREATING A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER ARKANSAS WILL MOVE SLOWLY EAST OVERNIGHT AND SHOULD HELP MAINTAIN THUNDERSTORM ACTIVITY ALONG THE BOUNDARY WELL INTO THE NIGHT. EXPECT THE RISK FOR SEVERE WEATHER WILL BE GREATER IN THE EVENING HOURS. STRONG STORMS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA...BUT EXPECT THE SUPPORT FOR FOR SEVERE WEATHER WILL BE LESS AS INSTABILITY WILL BE WEAKER. ...FLOODING... A VERY MOIST AIRMASS WILL CONTRIBUTE TO LOCALLY VERY HEAVY RAINFALL AMOUNTS OVER SOUTHWEST PORTIONS OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAINFALL IN AN HOUR...RESULTING IN RAPID RUN-OFF OF WATER AND LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... ADDITIONAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE THIS WEEKEND...AS DISTURBANCES MOVE SOUTHEAST INTO OUR AREA. SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS A WARM FRONT LIFTS SLOWLY NORTHWARD ACROSS THE REGION. AT THIS TIME...A GOOD DEAL OF UNCERTAINTY EXISTS AS TO THE EXACT LOCATION AND TIMING OF THESE SYSTEMS. PLEASE CHECK LATER FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND OTHER EMERGENCY MANAGEMENT PERSONNEL COULD BE NEEDED THIS EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT TUESDAY...MAY 31ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 24, 5:18 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG TERRY 32.10N 90.30W
05/24/2005 HINDS MS EMERGENCY MNGR
HINDS EOC REPORTED NUMEROUS TREES DOWN ALONG TERRY ROAD
SOUTH OF GARY ROAD.
&&
CAMPBELLLocal storm report, May 24, 5:21 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND GST TERRY 32.10N 90.30W
05/24/2005 72 MPH HINDS MS EMERGENCY MNGR
DEPUTIES REPORTED 70 TO 75 MPH WIND GUSTS. SWATH OF WIND
DAMAGE ACROSS SOUTHEAST HINDS COUNTY IN TERRY AND BYRAM
AREAS. TREES BEING CLEARED FROM ROADWAYS IN GARY ROAD AND
TERRY ROAD AREAS.
&&
CRAVENLocal storm report, May 24, 5:22 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST TERRY 32.10N 90.30W
05/24/2005 72 MPH HINDS MS EMERGENCY MNGR
DEPUTIES REPORTED 70 TO 75 MPH WIND GUSTS. SWATH OF WIND
DAMAGE ACROSS SOUTHEAST HINDS COUNTY IN TERRY AND BYRAM
AREAS. TREES BEING CLEARED FROM ROADWAYS IN GARY ROAD AND
TERRY ROAD AREAS.
&&
CRAVENLocal storm report, May 24, 5:24 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL PELAHATCHIE 32.32N 89.80W
05/24/2005 0.25 INCH RANKIN MS EMERGENCY MNGR
&&
CAMPBELLLocal storm report, May 24, 7:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL CLINTON 32.34N 90.33W
05/24/2005 0.88 INCH HINDS MS BROADCAST MEDIA
REPORTED ON CLINTON-RAYMOND ROAD.
&&
CAMPBELLLocal storm report, May 24, 7:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL MONTROSE 32.12N 89.24W
05/24/2005 0.50 INCH JASPER MS EMERGENCY MNGR
REPORTED BY JASPER EOC.
&&
CAMPBELLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| May 24, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 29 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 74 min |
| May 24, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 36 min |
| May 24, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 9 min |
| May 24, 9:16 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 44 min |
| May 24, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 20 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.